MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. 12MM XCEL STABILITY SLEEVE; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY

ETHICON ENDO-SURGERY, LLC. 12MM XCEL STABILITY SLEEVE; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Catalog Number CB12LT
Medical Device Problem Code Component or Accessory Incompatibility (2897)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/05/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an unknown procedure, the endocutter could not be removed from the trocar.The surgeon tried many times to remove the device but all failed.Finally change to open operation and remove the endocutter and trocar together.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 8/30/2023.D4: batch # unk.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Additional information was requested and the following was obtained: "approximately how many mm was the trocar incision extended? about 2-3 cm.Was the post operative care of the patient altered in any way due to the reported use of the device? no.Did the surgeon straighten the device prior to attempting to remove from trocar? no.Was there any damage identified on the trocar or the endo cutter? no".Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 10/5/2023.D4: batch#: unk.Investigation summary: the product was returned to ethicon for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the cb12lt was returned with an ec60a device inserted thru the sleeve with no damage in the external components.In an attempt to replicate the reported incident, the devices were functionally tested to detect any compatibility issue.Upon evaluation of the device, the ec60a device was remove and a test instrument was inserted and no issues were noted related to an abnormal drag force.As the device was found to be fully functional, it could not be determined what may have caused the reported incident.The event described could not be confirmed as the device performed without any difficulties noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.As part of ethicon¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 2/7/2024.Upon review of the information provided, it was concluded that this event does not meet the fda defined criteria for a reportable event and is being considered not reportable.1.Type of reportable event.

Brand Name
12MM XCEL STABILITY SLEEVE
Common Device Name
LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key17653293
Report Number3005075853-2023-06278
Device Sequence Number20411569
Product Code GCJ
UDI-Device Identifier10705036001331
UDI-Public10705036001331
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K032676
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberCB12LT
Device Lot Number440C49
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/14/2023
Supplement Date Received by Manufacturer09/18/2023
02/07/2024
Initial Report FDA Received Date08/30/2023
Supplement Report FDA Received Date10/05/2023
02/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown